From Stockton, California, USA:
I have had type 1 diabetes for 40 years, have been on an insulin pump for three years, and my last A1c was 6.2%. I work out regularly (weight training and cardiovascular), and I am taking vitamin supplements. I am concerned because my recent microalbumin test was very high. Can taking vitamin supplements affect microalbumin test results?
No. However, the exercise may be a cause for concern. If you have established microalbuminuria, and you are exercising vigorously, you should avoid the exercise prior to testing to avoid false positive results.
The elevated albumin excretion in the urine should be addressed with good glucose control (which you have been doing), drug therapy using an ACE inhibitor, and avoidance of a high protein diet. Make sure the supplements you are taking are not high in protein. Just the use of vitamins is not cause for elevation in the albumin excretion.
Original posting 25 May 2003
Posted to Complications
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:46
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.